Ten years ago I had a cancerous lump removed from my breast. I received both chemotherapy and radiation. It has now begun to itch unbearably. What's up with this itching?
I have been tamoxifen since sep 2015 . Since the last few months I have been suffering from itchy scalp and skin ( mainly on my bac - spine area) . Have been to a dermatologist who has prescribed elocom lotion - gave me relief for a short while but itching returned when I stopped the lotion. Today I applied it about 3 times - hope it's ok
Just a quick update, blood tests for both liver function and full blood count are normal. GP sympathetic but baffled as to my itching but it seems tamoxifen can be ruled out. Hope it goes as quickly as it appeared! How is everyone else getting along?
Just thought I'd update you regarding Tamoxifen and itching, I've been back to my GP today as the itching is still a problem despite E45/Aveeno, sea salt baths and the occasional application of vinegar! She was very sympathetic and has advised me to have a blood test to check my liver function. As the liver metabolises the drug we're taking she wants to check that all is well as she says that in conditions such as jaundice itching can be a symptom.
I'm hoping we can rule this out obviously, but in the meantime she has prescribed a different anti-histamine.
I'll keep you posted. How's everyone else getting on?
Ah poops, I thought I'd got some kind of allergy to plants, but after 4 days of antihistamines and anti-itching creams, it's not clearing up. I thought I'd Google tamoxifen/itching, and this is the first thing that comes up. My next box is a different brand, so let's see what happens... though I've got several of the old box left - hmmm! I may ask GP/nurses, but sounds like there'snot much they can do!
I'm 67, been on Tamoxifen since October 2016 since having breast cancer surgery and radiology. I noticed that my skin felt dry almost as soon as I started taking Tamoxifen. Then, last summer, I started breaking out in huge, angry bumps all along my jawline, hairline, and forehead, and red splotches popped up on my cheeks. I also got hive-like breaking out along my torso, on my thigh, on one leg, and on my left shoulder. The itching was horrific. My G,P, gave me a prescription Hydrocortisone Cream, and it helped a bit, but, the hives took 3 mos to actually clear up. They would disappear, only to return a couple weeks later. This went on throughout the summer and early fall. When the weather started getting cooler, my symptoms decreased. I live in a semi-tropical state, so as soon as we starting warming up this spring, my break outs came back. I have huge, sore, cyst-like bumps on my face and neck, and there is now a small patch of hives on my torso. I was miserable last summer, and got very depressed, too. I talked with my oncology nurse when it started this spring, and she was sympathetic, but, basically, said there's not much that can be done. I guess that's what's so stressful about this. I would be so grateful if someone could come up with something to help us. Just wanted to let all of you know that you aren't alone and finally, does anyone know if it's okay to stop taking it for awhile, just to get a bit of relief? I am not sure how long it stays in the system, so, if I knew that, perhaps I could make a decision?? Thanks, and please know I'm praying for us all.
I really appreciate your reply, thank you! I hope your oncologist is helpful, keep me posted. In the meantime I'll give the cider vinegar a go, it's on my shopping list for tomorrow. 😀
I've been taking Tamoxifen for 16 months and thought I'd got off quite lightly regarding side effects, apart from the dreaded night sweats! But about 3 weeks ago I started itching, initially across my stomach and top of legs. Went to the doctor's after reading the leaflet (I panicked a bit), but she was happy it was nothing to worry about. I did change my washing power/liquid but quickly changed back when I though this might be the cause.
The itching has got worse despite using the aqueous cream I was prescribed, for moisturizing and showering, and the anti-histamine doesn't seem to have any effect. I've a few random red itchy spots in various places, but feel like I'm covered in them!
Thank you for listening.
Wow, sunnydsmomma, that is one heck of a reaction ! So do you need to take anti allergy meds every day ?
Been on tamoxifan for about a year now. Not only did I have itching and hives but sudden and severe swelling...lips, face, hands, feet, throat. My oncologist sent me to an allergist. She prescribedan epi pen and Zyrtec, which has worked wonderfully. There is somehing specific to Zyrtec that helps skin issues, however it does make you sleepy I have had so many cancer deaths in my family that I am terrified to stop taking the tamoxifin despite the allergic reaction, severe joint pain, and forgetfullness. After reading these posts I will ask her about switching brands. Stick with it ladies, the alternative is not worth it!!!
I was on tamoxifen, not currently, and yes itching of my skin was indeed a side effect I had. It started for me a few weeks in and wasn't as specific as the area as you have, but randomly all over, but I was certainly scratching it to red spots and bleeding in some places! It is my belief that skin changes can be a symptom of menopause ( as BIbi said) and therefore anything that can occur in menopause from hormone changes can occur with tamoxifen ( a BCN told me this). I have been on a prolongeddddd tamoxifen break, and the itching has disappeared. A guess a key to treating it might be to visit the menopause site where and find out if they have got some ideas for what has worked. As yours is on one side only and you have effects down one arm, I would say requires further investigation though.....as you say your primary doctor (GP to us folks here lol) needs to take a look. X
i have just developed raised red spots on my elbow too. They are itchy & a bit flaky (charming!). I tried hydrocortisone & e45 but no improvement. The pharmacist just told me he thinks it looks like psoriasis but I have never had that before. I checked dr Google & it can be the result of hormone changes, so I am pinning that firmly on the tamoxifen. Since my treatment ended I have just had a string of weird things popping up. So depressing when you're trying to get back to normal. If you find any cures please let me know. Hope yours goes soon. x
I am from Miami, FL and two months ago I began tamoxifen - I had been on exemestane and had terrible joint pain. Recently, I have developed little bumps, some red, some not, on my right arm and shoulder. I also have tingling down the arm which feels like someone is squeezing it. I have been to the dermatologist a few times; he has biopsed it, giving me prednisone, but it still persists. My oncologist pooh poohs that this condition has anything to do with Tamoxifen. It seems like I'm not the only one suffering from the itches and ongoing discomfort. Yes, I agree, we're lucky that we have successfully been through the cancer surgery, but the after effects of some of these drugs are terrible. Next week I have an appointment with my primary doctor. I'll wait to hear what he says.
Just wanted to throw in my two cents in case it helps anyone at all...there's a Japanese skin care line called Yu-Be, and their moisturizer is especially strong and known for soothing dry skin, itching, redness, etc. that occurs from side effects of different conditions and treatments. Worth a try!
I took only 3 tamoxifen tablets and felt dry skin all over - nothing helped!! My face is red like a sunburn and feels like a sunburn with a toughened skin on top! Take lits of omega 3 everyday and put oils on my face hourly! It has only stopped getting worse because I stopped taking the pill but that was 2 weeks ago! Any suggestions for me?? Have used the letrozole (?) & anastrazole both with different side effects!
I took only 3 tamoxifen tablets and felt dry skin all over - nothing helped!! My face is red like a sunburn and feels like a sunburn with a toughened skin on top! Take lits of omega 3 everyday and putboils on my face hourly! It has only stopped getting worse because I stopped taking the pill but that was 2 weeks ago! Any suggestions for me?? Have used the letrozole (?) & anastrazole both with different side effects!